Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 13, 2021, 2:05 AM CDT for Hancock County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 13, 2021, 2:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
County Hancock County, KY
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1684 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
004
WWUS83 KLMK 130705
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
205 AM CDT Sun Jun 13 2021
INZ089-KYZ023-130730-
Perry-Hancock-
205 AM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERRY AND
NORTHEASTERN HANCOCK COUNTIES...
At 204 AM CDT, a strong thunderstorm was located over Tell City,
moving south at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tell City, Hawesville, Cannelton, Troy, Petri, Adair and Fenn Haven.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3799 8684 3800 8682 3800 8681 3802 8680
3800 8679 3800 8677 3801 8677 3800 8665
3786 8668 3784 8681 3787 8689
TIME...MOT...LOC 0704Z 013DEG 12KT 3797 8676
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:02 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 13, 2:02 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Louisville KY 302 AM EDT Sun Jun 13 2021 .Short Term...(Today and tonight) Issued at 247 AM EDT Sun Jun 13 2021 Outflow boundaries from yesterdays convection have helped to spark off several clusters of thunderstorms along an instability gradient early this morning across southwestern IN and western KY. Storms have been generally tracking along this gradient and are in an atmosphere that supports gusty wind and small hail potential. This activity will likely continue through the early morning hours as it steadily drops to the south. The eastward extent of isolated to scattered thunderstorms should likely stay west of the I-65 corridor through sunrise. A weak cold front will approach from the north today and serve as a focus/lifting mechanism for additional convection late this morning into the afternoon. Models prog the front to be around or just south of the Ohio River by the time convective temperatures are reached. Overall convective coverage looks to be scattered, with it most widespread across the Kentucky Bluegrass. Deep layer shear will be pretty weak to marginal (<30kts), but moderate instability and DCAPE will allow for the stronger thunderstorms to produce microbursts capable of damaging winds and perhaps marginally severe hail. The main timing of strong to potentially severe thunderstorms will be from 13.17z to 14.00z. Most activity by 00z will be waning down with the loss of daytime heating as well as pushing south of our CWA border. Skies will gradually clear out this evening from northwest to southeast. Dewpoints in the upper 50s to low 60s will advect in behind the front overnight, which will allow temperatures to drop into the low to mid 60s by tomorrow morning. Think there'll be just enough of a light wind at the surface that fog won't be too much of an issue overnight. && .Long Term...(Monday through Saturday) Issued at 300 AM EDT Sun Jun 13 2021 Upper level ridging is forecast to amplify over the Four Corners region early next week, while a couple shortwave troughs dive SSE over the Ohio Valley Monday night and Tuesday night. These disturbances help carve out a longwave trough over the Great Lakes and Ohio Valley through midweek, which then shifts to the East Coast late week. Deep northerly flow will result in an influx of cooler, less humid air through midweek. The vast majority of this time period still looks dry. Will go with a dry 10 PoP over the Bluegrass Monday afternoon/evening as a weak cold front drops south through the area. This occurs as the first upper level shortwave trough dives southeast over Ohio. Not much moisture to work with, but some decent low-level forcing with a 30 kt northerly LLJ pushing south across central IN Mon afternoon. Plenty of sunshine Monday with afternoon highs 85-90 F, and dewpoints in the lower 60s. Behind this front, temperatures drop into the 70s and low 80s for highs Tuesday and Wednesday. Dewpoints are likely to be in the 55-60 F range, resulting in some very pleasant weather. Morning lows will drop into the 50s to low 60s. Thursday morning looks to be the coolest with lows around 50-55 F. Upper level ridging noses in from the west Thursday and Friday, which will likely push highs back toward the mid/upper 80s for Friday. The pattern aloft flattens out through the weekend, and a weak cold front approaching the area Friday appears likely to stall and result in a period of unsettled weather. && .Aviation...(06Z TAF Issuance) Issued at 105 AM EDT Sun Jun 13 2021 Low confidence forecast for the early morning hours today. Thunderstorms have started to develop along old outflow boundaries from yesterday's storms, mainly across western KY and southern IN. Thunderstorms may continue to develop along this boundary as it slips southward, and could brush by HNB within the next hour or two. Depending on how far eastward it develops, SDF could also see showers or storms nearby. The high clouds associated with storms will also limit radiational cooling and fog potential, so have not taken visibilities down near as much as previous forecast. A weak cold front is expected to pass through the region tomorrow, and showers/storms are expected to develop along and ahead of it. Appears that locations along and south of the Ohio River will have some potential to see storms during the afternoon. Expect briefly reduced visibilities and gusty, erratic winds near or within thunderstorms. Once the front passes through, dry weather and VFR conditions are expected. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term...EBW Aviation...DM
Hazardous weather outlook, Jun 12, 9:11 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1011 PM EDT Sat Jun 12 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140215- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1011 PM EDT Sat Jun 12 2021 /911 PM CDT Sat Jun 12 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms are possible until about 2 AM. These storms will be capable of localized gusty winds, brief heavy downpours, and lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are expected to develop ahead of a cold front Sunday. Some of these storms could produce very gusty winds. In areas where repeated thunderstorms occur, there could also be localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Special weather statement, Jun 13, 12:02 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
102 AM EDT Sun Jun 13 2021
INZ083-130530-
Dubois-
102 AM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS COUNTY...
At 102 AM EDT, a strong thunderstorm was located 7 miles south of
Shoals, moving south at 15 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Dubois, Hillham, Thales, Cuzco, Dubois Crossroads, Norton,
Kellerville, Crystal and Haysville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3849 8695 3850 8694 3850 8688 3851 8685
3853 8683 3852 8668 3844 8668 3844 8696
TIME...MOT...LOC 0502Z 357DEG 15KT 3856 8682
EBWSpecial weather statement, Jun 13, 12:17 AM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Louisville KY 117 AM EDT Sun Jun 13 2021 INZ083-130545- Dubois- 117 AM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBOIS COUNTY... At 117 AM EDT, a strong thunderstorm was located near Dale, moving south at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Holland. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3831 8707 3831 8700 3820 8696 3821 8707 TIME...MOT...LOC 0517Z 357DEG 13KT 3824 8703 EBW
Special weather statement, Jun 13, 12:44 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
144 AM EDT Sun Jun 13 2021
INZ083-130615-
Dubois-
144 AM EDT Sun Jun 13 2021
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT DUBOIS COUNTY...
At 143 AM EDT, scattered strong thunderstorms were located across
Dubois County, moving south at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Birdseye, Dubois, Hillham,
Celestine, Bretzville and Mentor.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3831 8707 3838 8692 3851 8686 3853 8683
3853 8668 3825 8668 3825 8679 3820 8680
3820 8707
TIME...MOT...LOC 0543Z 016DEG 13KT 3829 8691
DMSpecial weather statement, Jun 13, 1:18 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
118 AM CDT Sun Jun 13 2021
INZ089-130645-
Perry-
118 AM CDT Sun Jun 13 2021
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PERRY
COUNTY...
At 117 AM CDT, scattered strong thunderstorms were located across
northwestern Perry County, moving south at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Ranger, Adyeville, Sassafras, Bristow, Celina, Apalona, Siberia,
Uniontown and Kitterman Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3812 8680 3815 8681 3816 8680 3818 8680
3818 8679 3825 8679 3825 8668 3826 8668
3824 8658 3800 8670 3801 8678 3803 8678
3803 8677 3804 8679 3806 8677 3808 8678
3810 8677 3812 8681
TIME...MOT...LOC 0617Z 013DEG 20KT 3819 8672
DMSpecial weather statement, Jun 13, 1:41 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
141 AM CDT Sun Jun 13 2021
INZ089-130715-
Perry-
141 AM CDT Sun Jun 13 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL PERRY
COUNTY...
At 139 AM CDT, a cluster of strong thunderstorms were located 7
miles north of Tell City, moving south at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Tell City, Troy, Ranger, Lilly Dale, Terry and Gatchel.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3802 8680 3800 8678 3800 8677 3803 8678
3803 8677 3804 8679 3806 8677 3808 8678
3810 8677 3812 8679 3811 8680 3814 8680
3813 8660 3795 8662 3795 8678 3799 8679
3800 8681
TIME...MOT...LOC 0639Z 013DEG 12KT 3806 8676
DMSpecial weather statement, Jun 13, 2:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
205 AM CDT Sun Jun 13 2021
INZ089-KYZ023-130730-
Perry-Hancock-
205 AM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERRY AND
NORTHEASTERN HANCOCK COUNTIES...
At 204 AM CDT, a strong thunderstorm was located over Tell City,
moving south at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tell City, Hawesville, Cannelton, Troy, Petri, Adair and Fenn Haven.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3799 8684 3800 8682 3800 8681 3802 8680
3800 8679 3800 8677 3801 8677 3800 8665
3786 8668 3784 8681 3787 8689
TIME...MOT...LOC 0704Z 013DEG 12KT 3797 8676
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:35 PM CDT | Special Weather Statement | LMK | Ohio | 25 min |
| Jun 12, 7:58 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jun 12, 8:28 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jun 13, 4:53 AM CDT | Special Weather Statement | LMK | Butler | 37 min |
| Jun 13, 1:23 PM CDT | Special Weather Statement | LMK | Scott | 37 min |
| Jun 13, 1:43 PM CDT | Special Weather Statement | LMK | Hardin | 32 min |
| Jun 13, 1:52 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 23 min |
| Jun 13, 1:58 PM CDT | Special Weather Statement | LMK | Bourbon | 32 min |
| Jun 13, 2:03 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 27 min |
| Jun 13, 2:32 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Jun 13, 2:35 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 25 min |
| Jun 13, 2:45 PM CDT | Areal Flood Advisory | LMK | Scott | 36 min |
| Jun 13, 2:59 PM CDT | Special Weather Statement | LMK | Nelson | 31 min |
| Jun 13, 3:07 PM CDT | Special Weather Statement | LMK | Nicholas | 38 min |
| Jun 13, 3:16 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 29 min |
| Jun 13, 3:21 PM CDT | Flash Flood Warning | LMK | Scott | 4 hr |
| Jun 13, 3:46 PM CDT | Areal Flood Advisory | LMK | Fayette, Scott, Woodford | 41 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 23 min |
| Jun 13, 4:25 PM CDT | Special Weather Statement | LMK | Barren | 35 min |
| Jun 13, 4:27 PM CDT | Flash Flood Warning | LMK | Woodford | 2 hr |
| Jun 13, 4:34 PM CDT | Special Weather Statement | LMK | Metcalfe | 26 min |
| Jun 13, 5:05 PM CDT | Special Weather Statement | LMK | Monroe | 25 min |
| Jun 13, 12:02 AM CDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jun 13, 12:17 AM CDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jun 13, 12:44 AM CDT | Special Weather Statement | LMK | Dubois | 31 min |
| Jun 13, 12:57 AM CDT | Areal Flood Advisory | LMK | Dubois | 3 hr |
| Jun 13, 1:18 AM CDT | Special Weather Statement | LMK | Perry | 27 min |
| Jun 13, 1:41 AM CDT | Special Weather Statement | LMK | Perry | 34 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.